Alert archive / Wisconsin / Frost Advisories in 2011
Frost Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at May 15, 2011, 2:45 PM CDT for 4 counties in Wisconsin. It took effect at May 16, 2011, 3:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2011, 2:45 PM CDT (19:45 UTC)
- In effect from
- May 16, 2011, 3:00 AM CDT
- Expired
- May 16, 2011, 7:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Green Bay, WI
Counties Marathon County, WI, Portage County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 121 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
180 WWUS73 KGRB 151945 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CDT SUN MAY 15 2011 ...FROST LIKELY OVER PARTS OF CENTRAL WISCONSIN LATE TONIGHT... .A COLD CANADIAN HIGH PRESSURE SYSTEM WILL BE BUILDING ITO THE SOUTHEAST TONIGHT INTO THE WESTERN GREAT LAKES. WITH CLEAR SKIES OVERHEAD...TEMPERATURES WILL BE FALLING TO NEAR FREEZING TONIGHT OVER CENTRAL WISCONSIN...WHICH WILL RESULT IN AREAS OF FROST DEVELOPING. WIZ030-035-036-045-160400- /O.NEW.KGRB.FR.Y.0001.110516T0800Z-110516T1200Z/ MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 245 PM CDT SUN MAY 15 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT MONDAY. * TEMPERATURES: WIDESPREAD LOWER TO THE MIDDLE 30S ARE EXPECTED FOR MINIMUM TEMPERATURES TONIGHT. * IMPACTS: THE NEAR FREEZING TEMPERATURES WILL HELP DEVELOP AREAS OF FROST. LOW LYING AND SHELTERED AREAS WILL BE MOST AT RISK FOR FROST. SENSITIVE PLANTS AND CROPS MAY BE DAMAGED DUE TO THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MPC
1 follow-up statement
567 WWUS73 KGRB 160301 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1001 PM CDT SUN MAY 15 2011 ...FROST LIKELY OVER PARTS OF CENTRAL WISCONSIN LATE TONIGHT... .A COLD CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE WESTERN GREAT LAKES REGION TONIGHT. WITH CLEAR SKIES AND DIMINISHING WINDS EXPECTED...TEMPERATURES WILL FALL TO NEAR FREEZING OVER CENTRAL WISCONSIN LATE TONIGHT...RESULTING IN AREAS OF FROST. WIZ030-035-036-045-161200- /O.CON.KGRB.FR.Y.0001.110516T0800Z-110516T1200Z/ MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 1001 PM CDT SUN MAY 15 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT MONDAY. * WIDESPREAD TEMPERATURES IN THE LOWER TO THE MIDDLE 30S ARE EXPECTED LATE TONIGHT. * THE NEAR FREEZING TEMPERATURES WILL CAUSE AREAS OF FROST TO DEVELOP...ESPECIALLY IN SHELTERED...LOW LYING AREAS. SENSITIVE PLANTS AND CROPS MAY BE DAMAGED DUE TO THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 15, 4:50 AM CDT, 9 hours 55 minutes earlier.
Area forecast discussion, May 15, 4:50 AM CDT, 9 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 450 AM CDT SUN MAY 15 2011 .SHORT TERM...TODAY THROUGH MONDAY. UPPER LOWS OVER WESTERN IA AND OVER OHIO VALLEY WILL CONTINUE TO MEANDER AROUND EACH OTHER THIS PERIOD. MEANWHILE HIGH PRESSURE WILL BUILD IN OVER AREA AT SURFACE AND ALOFT. FORECAST CONCERNS THIS PERIOD INCLUDE WINDS AND LOW TEMPERATURES TONIGHT. GRADIENT OVER AREA TO REMAIN STRONG THROUGH MUCH OF DAY BETWEEN SFC HIGH PRESSURE OVER ONTARIO AND LOW PRESSURE OVER EASTERN LAKES. VAD/PROFILERS INDICATING LLVL WINDS APPEARED TO HAVE PEAKED PAST FEW HOURS AND WILL SLOWLY DIMINISH THROUGH THE MORNING. WITH NORTHEAST DIRECTION EXPECT STRONG WINDS INTO GRB...FOX VALLEY AND LAKESHORE THROUGH MUCH OF DAY. QUESTION IS HOW FAST WINDS WILL BACK OFF TONIGHT OVER NORTH CENTRAL AND CENTRAL ZONES. GUIDANCE INDICATES THAT WINDS WILL STAY UP IN THE 5 TO 10 MPH RANGE...MAKING FROST THREAT NIL. GIVEN PAST PERFORMANCE OF MODELS THINK WINDS WILL DECOUPLE OR BE LESS THAN WHAT GUIDANCE WOULD INDICATE. WITH LOWS IN THE MID 30S CENTRAL WI AND NEAR 30 NORTH CENTRAL RAISED FROST CONCERNS TO HIGHER LEVEL...THOUGH WILL HOLD OFF ON HEADLINES IN COORDINATION WITH NEIGHBORS. HIGH TEMPERATURES FOR YESTERDAY...ACTUALLY OCCURRED OVERNIGHT WITH MANY SITES STILL NEAR 50 SOUTH AND EAST...MID 40S NORTH. GIVEN EXPECTED SUN AND WARMER START HAVE BUMPED HIGHS UP A FEW FOR TODAY. STILL SOME 10 DEGREES BELOW NORMS.... .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. HIGH PRESSURE BUILDS INTO CENTRAL AND NORTH CENTRAL WISCONSIN MONDAY NIGHT. A WIDESPREAD FREEZE OR FROST IS EXPECTED NORTH AND WEST OF A MARINETTE TO OSHKOSH LINE AS TEMPERATURES WILL FALL WELL INTO THE 20S TO AROUND 30. FOR THE REMAINDER OF THE FORECAST AREA EXCLUDING DOOR COUNTY...AREAS OF FROST IS EXPECTED AWAY FROM THE BAY AND LAKE AS WINDS SHOULD REMAIN UP TO PREVENT A WIDESPREAD FROST. ENOUGH OF A GRADIENT WIND SHOULD PREVENT A FROST ACROSS DOOR COUNTY. ON TUESDAY...A SUNNY DAY WITH LOW HUMIDITY IS EXPECTED WITH HIGHS MAINLY IN THE 60S...EXCEPT COOLER BY THE BAY AND LAKE WITH READINGS ONLY IN THE UPPER 40S AND 50S. FOR THE TUESDAY NIGHT THROUGH THURSDAY PERIOD...MODELS HAVE BEEN INDICATING ENERGY ENTERING A CLOSED UPPER LOW ACROSS THE EAST COAST AND RETROGRADE THE SYSTEM WESTWARD TOWARDS WISCONSIN. LATEST MODELS RUNS HAVE BACKED OFF ON THE TIMING OF THIS SYSTEM...THEREFORE REMOVED ANY MENTION OF RAIN FOR TUESDAY NIGHT AND WEDNESDAY. FOR NOW...WILL KEEP THE CHANCES FOR SHOWERS WEDNESDAY NIGHT AND THURSDAY AS CANADIAN AND ECMWF MODELS INDICATE SHORTWAVE ENERGY PIVOTING AROUND THE RETROGRADING UPPER LOW TO BRING A CHANCE OF SHOWERS TO THE AREA. FOR THE FRIDAY THROUGH SATURDAY PERIOD...MODEL DIFFERENCES CONTINUE WITH SYSTEM APPROACHING FROM THE WEST. ECMWF WAS MORE PRONOUNCED WITH RIDGING OVER WISCONSIN THAT WOULD KEEP US DRY THROUGH SATURDAY AFTERNOON. GFS WAS MUCH QUICKER IN BRINGING PRECIPITATION INTO THE WEST FRIDAY NIGHT AND ACROSS THE ENTIRE AREA SATURDAY. HAVE TRENDED TOWARD THE SLOWER ECMWF SOLUTION FOR THE TIME BEING. WILL NEED TO MONITOR LOW TEMPERATURES TUESDAY NIGHT. LATER SHIFTS MAY NEED TO LOWER MIN TEMPERATURES IF CLOUD COVER DOES NOT ARRIVE FROM THE EAST COAST RETROGRADING UPPER LOW. A GRADUAL WARMING TREND IS EXPECTED THIS WEEK WITH TEMPERATURES CLOSE TO NORMAL BY THE END OF THE WORK WEEK. && .AVIATION... LOW CLOUDS HAVE CLEARED THE REGION...THOUGH STILL HAVE GOOD AMOUNT OF HIGH CLOUDINESS OVER STATE. HIGH CLOUDS WILL ALSO EXIT THE AREA TODAY WITH MOSTLY CLEAR SKIES EXPECTED TONIGHT AND MONDAY. NORTHEAST WINDS AROUND 40 KTS JUST OFF THE SURFACE THIS MORNING WILL PRODUCE LLWS FOR TAFS THIS MORNING. STRONG...GUSTY WINDS FROM THE NORTHEAST EXPECTED AT THE SURFACE THROUGH MUCH OF TODAY...DIMINISHING WEST LATE AFTERNOON...CONTINUING INTO EVENING IN THE EAST. && .MARINE...MODELS INDICATE THAT WINDS ARE PEAKING AT THIS TIME. AFTER LULL LAST EVENING...FEW MARINE SITES ARE CURRENTLY GUSTING IN THE 30 TO 35KT RANGE. SOME OF THE STRONGEST WINDS COMING OFF SOUTHERN BAY WITH GRB PEAKING AT 36KTS LAST HOUR. EXPECT WINDS TO SLOWLY BACK DOWN THIS MORNING. SMALL CRAFT ADVISORY STILL IN EFFECT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/ECKBERG
Hazardous weather outlook, May 15, 10:29 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1029 AM CDT SUN MAY 15 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161530- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1029 AM CDT SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT FROST AND EVEN SOME FREEZING TEMPERATURES ARE POSSIBLE TONIGHT WELL AWAY FROM THE LAKE AND BAY. ANYONE WHO HAS ALREADY PURCHASED COLD-SENSITIVE PLANTS SHOULD MAKE PREPARATIONS TO PROTECT THE PLANTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FROST AND FREEZING TEMPERATURES ARE EXPECTED AGAIN MONDAY NIGHT AND POSSIBLY TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-161530- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1029 AM CDT SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT GALE FORCE GUSTS WILL CONTINUE THROUGH LATE THIS AFTERNOON ALONG THE LAKE MICHIGAN SHORELINE AREAS. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED THROUGH TONIGHT FOR ALL NEARSHORE ZONES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 10:21 AM CDT | Gale Warning | GRB | 6 hr |
Nearby
Frost Advisories in Wisconsin, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.